Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 16, 2021, 12:18 AM CDT for Stafford County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 12:18 AM CDT (05:18 UTC)
- Expired
- May 16, 2021, 12:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
444 WWUS83 KDDC 160518 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1218 AM CDT Sun May 16 2021 KSZ066-160545- Stafford KS- 1218 AM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY UNTIL 1245 AM CDT... At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm near Zenith, moving north at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Zenith. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central Kansas. LAT...LON 3793 9853 3817 9859 3817 9847 3792 9847 TIME...MOT...LOC 0518Z 168DEG 17KT 3800 9849 $$ SPRINGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 16, 12:11 AM CDT, 7 minutes earlier.
Area forecast discussion, May 16, 12:11 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1211 AM CDT Sun May 16 2021 ...Updated aviation discussion... .SHORT TERM...(This evening through Sunday) Issued at 225 PM CDT Sat May 15 2021 Models early this afternoon remain in good agreement with an area of thunderstorms crossing southwest Kansas during the overnight hours. Until then a few isolated to widely scattered thunderstorms will be possible late day near a surface boundary/warm front that will be located just north of the Garden City and Dodge City area. Latest HRRR does suggests that the cap will erode and with weak forcing and mid level instability being present will go ahead and increase the chance for late day convection. These late day storms however are not expected to be severe weak shear and high PWATs but a few of the strongest storms could contain some small hail and gusty winds. The better shear late today will be over southeast Colorado and with steep low level lapse rates and mid level instability forecast in this area there will be a chance for some of these storms to become severe as they march eastward towards southwest Kansas. These storms should persist into the evening hours as they move into western Kansas given the strengthening low level jet and better instability. Greatest threat for hail appears to be early with some strong winds also being possible. After sunset the main hazards will shift to wind and heavy rainfall. Thunderstorms should taper off early Sunday morning with a break in the rain expected during the day on Sunday. Sunday night is beginning to look like a report given a similar set forecast. Biggest difference is that better shear and forcing along our surface boundary will be present late day. .LONG TERM...(Sunday night through Saturday) Issued at 225 PM CDT Sat May 15 2021 Models remain in decent agreement with an upper low crossing the four corners region on Sunday and then slowly moving east northeast into the Central Rockies by Tuesday night. Ahead of this slow moving upper level low, a series of upper level disturbances will move from the base of this upper low and out into the Central Plains. The combination of a series of upper level waves crossing the plains over the next few days along with available low level moisture and a surface boundary lingering in or near southwest Kansas will result in multiple rounds of rain showers and thunderstorms. The potential also exists that some of these storms may be severe, especially during the overnight hours. Exactly where the greatest potential for this severe weather will occur in the later periods is unclear given that the storms from the previous night will impact how storms will evolve and where it will occur the next day. Despite this uncertainty of where severe weather will occur it does look like all of southwest Kansas will have the opportunity for several more rounds of widespread accumulating rainfall. These multiple days of thunderstorms will briefly end late week as the upper low weakens and crosses the central and northern Plains. The break in the wet weather pattern appears to be a brief one given that another upper low will drop south along the west Coast late week and moves into the southwest United States early next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1211 AM CDT Sun May 16 2021 Scattered thunderstorms will be moving out of the Garden City and Liberal terminals by the beginning of the period. Will continue VCTS at Dodge City for a few hours before storms move out of that area. The greatest concentration of storms will be along I-70 where Hays could see a few periods of thunderstorms through the remainder of the night. MVFR to possibly IFR stratus is expected to develop over much of the area later tonight with the lower cigs gradually lifting during the day on Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 75 56 73 / 60 60 70 50 GCK 55 75 54 70 / 70 60 60 50 EHA 53 79 54 72 / 60 60 60 60 LBL 55 79 55 74 / 70 60 60 40 HYS 56 71 55 69 / 80 60 60 50 P28 60 74 59 76 / 60 60 70 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Gerard
Hazardous weather outlook, May 15, 3:19 AM CDT, 20 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 319 AM CDT Sat May 15 2021 KSZ030-031-043>046-061>066-074>081-084>090-160830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 319 AM CDT Sat May 15 2021 /219 AM MDT Sat May 15 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Another round of strong to severe thunderstorms is expected across southwest KS Saturday afternoon and evening. Current thinking is storm will develop along a thermal boundary draped across portions of southwest KS, as well as over the higher terrain of eastern CO and move into western KS. Initial storms will likely be supercells capable of severe hail, some potentially significant, and wind gusts, with upscale growth into one or more convective systems that will pose mainly a severe wind gust threat. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Convective potential will continue into Sunday as thunderstorm development is once again expected along a thermal boundary in southwest KS and the higher terrain in eastern CO. Primary threats include severe hail and wind gusts, with significant severe possible. Early next week, the surface low and attendant buoyant sector will be dragged farther south into TX, which will put southwest KS within the colder, more stable air. Widespread precipitation is still expected, but will be mostly stratiform in nature. Days 2-7 Hazards ---------------- * Sunday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday No hazards. * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc SPRINGER
In the hours before
Special weather statement, May 15, 11:31 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Dodge City KS 1131 PM CDT Sat May 15 2021 KSZ030-160445- Trego KS- 1131 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TREGO COUNTY UNTIL 1145 PM CDT... At 1131 PM CDT, Doppler radar was tracking a strong thunderstorm near Voda, moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Trego County. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for west central Kansas. LAT...LON 3902 9982 3903 10002 3913 10010 3913 9984 TIME...MOT...LOC 0431Z 163DEG 20KT 3907 9997 TATRO
Special weather statement, May 15, 11:37 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Dodge City KS 1137 PM CDT Sat May 15 2021 KSZ031-160500- Ellis KS- 1137 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELLIS COUNTY UNTIL MIDNIGHT CDT... At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near Toulon, moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Catherine around 1150 PM CDT. Emmeram around 1200 AM CDT. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for central Kansas. LAT...LON 3879 9924 3885 9936 3909 9931 3900 9904 TIME...MOT...LOC 0436Z 202DEG 21KT 3887 9928 TATRO
Local storm report, May 15, 11:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1143 PM CDT SAT MAY 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL LARNED 38.18N 99.10W
05/15/2021 U1.00 INCH PAWNEE KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, May 15, 11:47 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1147 PM CDT Sat May 15 2021
KSZ043-044-063-076-077-086-087-160530-
Gray KS-Seward KS-Finney KS-Meade KS-Lane KS-Scott KS-Haskell KS-
1147 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD...NORTHEASTERN
KEARNY...FINNEY...SOUTHERN SCOTT...MEADE...SOUTHWESTERN LANE...GRAY
AND EASTERN HASKELL COUNTIES UNTIL 1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Friend to 8 miles southeast of
Plymell to 8 miles north of Floris. Movement was east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Charleston around 1210 AM CDT.
Ingalls around 1220 AM CDT.
Cimarron around 1230 AM CDT.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Kansas.
LAT...LON 3771 10086 3830 10113 3835 10113 3843 10065
3784 10034 3700 10009 3700 10070
TIME...MOT...LOC 0447Z 265DEG 25KT 3830 10105 3775 10075 3700 10070
TATROSpecial weather statement, May 16, 12:00 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1200 AM CDT Sun May 16 2021
KSZ046-065-160545-
Rush KS-Pawnee KS-
1200 AM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAWNEE AND
SOUTHEASTERN RUSH COUNTIES UNTIL 1245 AM CDT...
At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ash Valley, moving north at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Timken and Shaffer.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and central Kansas.
LAT...LON 3822 9904 3821 9916 3849 9927 3850 9903
3826 9903
TIME...MOT...LOC 0500Z 174DEG 11KT 3829 9911
UMSCHEIDSpecial weather statement, May 16, 12:18 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1218 AM CDT Sun May 16 2021 KSZ066-160545- Stafford KS- 1218 AM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY UNTIL 1245 AM CDT... At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm near Zenith, moving north at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Zenith. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central Kansas. LAT...LON 3793 9853 3817 9859 3817 9847 3792 9847 TIME...MOT...LOC 0518Z 168DEG 17KT 3800 9849 SPRINGER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:11 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| May 15, 9:04 PM CDT | Special Weather Statement | DDC | Morton | 41 min |
| May 15, 9:25 PM CDT | Special Weather Statement | DDC | Lane | 35 min |
| May 15, 9:42 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 48 min |
| May 15, 9:44 PM CDT | Special Weather Statement | DDC | Gray | 46 min |
| May 15, 9:47 PM CDT | Special Weather Statement | DDC | Scott | 43 min |
| May 15, 10:03 PM CDT | Special Weather Statement | DDC | Lane | 42 min |
| May 15, 10:07 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 38 min |
| May 15, 10:11 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 23 min |
| May 15, 10:19 PM CDT | Special Weather Statement | DDC | Wichita | 41 min |
| May 15, 10:23 PM CDT | Special Weather Statement | DDC | Stafford | 52 min |
| May 15, 10:26 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| May 15, 10:31 PM CDT | Special Weather Statement | DDC | Ellis | 44 min |
| May 15, 10:34 PM CDT | Special Weather Statement | DDC | Seward | 41 min |
| May 15, 10:39 PM CDT | Special Weather Statement | DDC | Stevens | 36 min |
| May 15, 10:48 PM CDT | Special Weather Statement | DDC | Trego | 42 min |
| May 15, 11:05 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 18 min |
| May 15, 11:07 PM CDT | Special Weather Statement | DDC | Finney | 38 min |
| May 15, 11:13 PM CDT | Special Weather Statement | DDC | Haskell, Seward | 47 min |
| May 15, 11:26 PM CDT | Special Weather Statement | DDC | Stafford | 34 min |
| May 15, 11:31 PM CDT | Special Weather Statement | DDC | Trego | 14 min |
| May 15, 11:37 PM CDT | Special Weather Statement | DDC | Ellis | 23 min |
| May 15, 11:47 PM CDT | Special Weather Statement | DDC | Finney, Gray, Meade | 43 min |
| May 16, 12:00 AM CDT | Special Weather Statement | DDC | Pawnee | 45 min |
| May 16, 12:30 AM CDT | Special Weather Statement | DDC | Scott | 45 min |
| May 16, 12:58 AM CDT | Special Weather Statement | DDC | Rush | 47 min |
| May 16, 1:02 AM CDT | Areal Flood Advisory | DDC | Scott | 3 hr |
| May 16, 3:10 AM CDT | Flash Flood Watch | DDC | Lane, Scott | 25 hr |
| May 16, 6:04 PM CDT | Special Weather Statement | DDC | Stanton | 56 min |
| May 16, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 51 min |
| May 16, 6:35 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 40 min |
| May 16, 6:58 PM CDT | Flash Flood Warning | DDC | Rush | 3 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.